MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 8-10MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH 8-10MM STARTER/SIZER AWL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6266-5-308
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that while manually inserting the starter reamer into the patient's femur, the instrument broke in half.Both pieces were removed and put together at the back table to ensure nothing remained in the patient.Surgery was completed successfully with a delay of approximately 10-12 minutes.Rep reported that a picture of the device can be provided and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a partnership reamer was reported.The event was confirmed via visual inspection of the provided photograph of the device.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph of the device indicated that it has broken into two pieces.The device is covered in blood.Nothing further can be determined from the photograph.-clinician review: no medical records were received for review with a clinical consultant.-product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the reamer broke during surgery.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photograph of the device indicated that it has broken into two pieces.The device is covered in blood.Nothing further can be determined from the photograph.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot code information and return of the device are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
8-10MM STARTER/SIZER AWL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13729006
Report Number0002249697-2022-00371
Device Sequence Number14630203
Product Code LXH
UDI-Device Identifier07613327219685
UDI-Public07613327219685
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6266-5-308
Device Catalogue Number6266-5-308
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale